MAUDE Adverse Event Report: Abbott Medical Amplatzer Septal Occluder; Transcatheter Septal Occluder

Abbott Medical Amplatzer Septal Occluder; Transcatheter Septal Occluder
Model Number 9-ASD-018
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/26/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2026, an 18mm amplatzer septal occluder was chosen for implant using an unknown delivery system to treat atrial septal defect (asd).During the procedure, upon release of device, the physician noted that the occluder shifted to the left atrial side of the aortic rim while remaining stable on the remaining rims.When the physician attempted to retrieve the device using a snare, the occluder was advanced completely into the left atrium.The device subsequently migrated into the left ventricle and then into the aorta.Femoral arterial access was obtained, and the physician successfully snared and retrieved the device.The patient was reported to be stable throughout the event.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.

Brand Name
Amplatzer Septal Occluder
Common Device Name
Transcatheter Septal Occluder
Manufacturer (Section D)
Abbott Medical
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
St. Jude Medical #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
+1(651)756-5400
MDR Report Key50819744
Report Number2135147-2026-06324
Device Sequence Number16121673
Product Code MLV
UDI-Device Identifier00811806010151
UDI-Public(01)00811806010151(17)310228(10)11323373
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9-ASD-018
Device Catalogue Number9-ASD-018
Device Lot Number11323373
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2026
Initial Report FDA Received Date09/18/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/23/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient SexFemale
Patient Weight231 LB